Alert archive / Nebraska / River Flood Warnings in 2019

River Flood Warning 7, NWS North Platte, NE

August 23, 2019Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at Aug 23, 2019, 8:03 AM MDT for Garden County, Keith County, Nebraska. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Aug 23, 2019, 8:03 AM MDT (14:03 UTC)
Expired
Aug 24, 2019, 9:03 AM MDT
In force
25 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

891 
WGUS43 KLBF 231403
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service North Platte NE 
903 AM CDT Fri Aug 23 2019

...The National Weather Service in North Platte has issued a Flood 
Warning for the following rivers in Nebraska...

  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.At 7:45 AM the North Platte River gage at Lewellen was at 7.8 feet, 
or 0.3 feet above the flood stage of 7.5 feet. This crest compares 
to a previous crest set on December 3, 2004. Overflow and high water 
table levels may cause seepage and flooding of basements and crawl 
spaces near and along the river. High flows are forecast to continue 
until Monday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

&&

NEC069-101-250202-
/O.NEW.KLBF.FL.W.0007.190823T1403Z-190826T1800Z/
/LEWN1.1.ER.190822T1545Z.190823T0730Z.190825T1800Z.UU/
803 AM MDT Fri Aug 23 2019

The National Weather Service in North Platte has issued a 

* Flood Warning for 
  The North Platte River at Lewellen.
* until Monday afternoon.
* At  7:45 AM Friday the stage was 7.8 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.
* Flood history...This crest compares to a previous crest of 7.8 feet 
  on Dec 3 2004.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$
2 follow-up statements
820 
WGUS83 KLBF 240137
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
837 PM CDT Fri Aug 23 2019

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.Recent rainfall and releases from reservoirs upstream have led to 
elevated river levels along the North Platte river at Lewellen. 
River levels will remain high through the weekend. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-251336-
/O.EXT.KLBF.FL.W.0007.000000T0000Z-190827T1200Z/
/LEWN1.1.ER.190822T1545Z.190823T0730Z.190826T1200Z.UU/
737 PM MDT Fri Aug 23 2019

The Flood Warning continues for
  The North Platte River at Lewellen.
* until Tuesday morning.
* At  6:45 PM Friday the stage was 7.7 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue elevated near 7.7 feet. The 
  river will fall below flood stage Monday. 
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

Gomez
556 
WGUS83 KLBF 241503
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
1003 AM CDT Sat Aug 24 2019

...The Flood Warning is cancelled for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith 
  Counties.
  
.Releases from upstream reservoirs will cause the river level at 
Lewellen to remain near flood stage the next several days. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-241533-
/O.CAN.KLBF.FL.W.0007.000000T0000Z-000000T0000Z/
/LEWN1.1.DR.190822T1545Z.190823T0730Z.000000T0000Z.UU/
903 AM MDT Sat Aug 24 2019

The Flood Warning is cancelled for
  The North Platte River at Lewellen.
* At  8:45 AM Saturday the stage was 7.7 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will continue rising to near 7.8 feet by 
  tomorrow early afternoon then begin falling.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

Roberg/Thorne

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Aug 23, 5:28 AM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 23, 5:28 AM MDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
628 AM CDT Fri Aug 23 2019

.SHORT TERM...(Today through Saturday)
Issued at 348 AM CDT Fri Aug 23 2019

Precipitable water increases to 1.50-1.70 inches tonight and a
few of the convection developing models are producing heavy
rainfall centers of 3 to 8 inches across the Sandhills. Some
models show the same across parts of swrn Nebraska. A deep 300mb
low across the nrn Rockies will drift into Nebraska late tonight
and Saturday morning for support. The convection developing models
such as the NAMnest suggest early evening thunderstorms will
produce a rain-cooled mesohigh across the Sandhills setting up low
level focus. A flood watch is in place for swrn Nebraska and
parts of Sandhills tonight.

The POP forecast uses the model blend plus the HREF and RAP models.
The QPF forecast uses the same blend listed above plus WPC which was
similar to the model blend plus the HREF and RAP models.

The temperature forecast uses the bias corrected guidance blend
which is in the warm side of the forecast envelop. This strategy
appeared to work well Thursday and Thursday night.

.LONG TERM...(Saturday night through Thursday)
Issued at 348 AM CDT Fri Aug 23 2019

An upper low drifts slowly through Nebraska Saturday and additional
rain chances are in place. It is possible that the forecast could be
too wet if the atmosphere becomes rain cooled causing the predicted
convection leftover from Friday night to become less organized.
Additional rain chances are in place at times Sunday through
Thursday. These events are weakly forced and lack the caliber of
moisture predicted for tonight and Saturday. Midlevel frontogenesis
would appear to be the primary moisture source and forcing for
showers and thunderstorms.

The disturbance across Nebraska Saturday will lift through the Great
Lakes Monday and converge with an upper low dropping thru central
Canada forming a Hudson Bay low next week. The Hudson Bay low will
be strong enough to pull two Canadian-Pacific high pressure systems
into the central and northern Plains. High temperatures Monday
through Thursday should remain in the 70s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 617 AM CDT Fri Aug 23 2019

Low stratus remains in place over much of the local area with
ceilings less than 3k feet at the TAF sites. Expect these low CIGs
to continue over the next few hours before improving sometime
after 23/15z. Then, MVFR CIGs are expected through the daytime
Friday before falling back to periodic IFR CIGs tonight with
thunderstorm development. Storms may contain heavy rain reducing
visibility to 2 miles or less at times but precise timing and
whether these conditions affects the TAF sites make this a low
confidence forecast and thus will exclude for now.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch from this evening through Saturday morning for
NEZ023>026-035>038-057>059-069>071.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Jurgensen
Hazardous weather outlook, Aug 23, 2:36 AM MDT, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
336 AM CDT Fri Aug 23 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-240845-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
336 AM CDT Fri Aug 23 2019 /236 AM MDT Fri Aug 23 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Patchy fog will be possible Friday morning with the greatest
coverage expected across the Sandhills into central Nebraska.
Visibility of one mile or less is possible before conditions
improve by late morning.

Scattered thunderstorms become possible beginning late this
afternoon then become likely tonight. Some storms may be strong
to severe with large hail and damaging winds are possible. The
area of greatest concern will be west of an Ogallala to Palisade
line.

A Flood Watch has been issued for portions of the Sandhills into
southwest Nebraska and is valid for tonight into early Saturday.
For the latest details regarding this threat, check the latest
flood product.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Scattered thunderstorms are likely early Saturday morning across
portions of the Sandhills into southwest Nebraska. Locally heavy
rain is possible.

Additional chances for thunderstorms exist Sunday through
Wednesday. At this time the threat for severe weather is
uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Friday evening across portions of
the eastern panhandle into far southwest Nebraska.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Jurgensen

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:52 PM MDTSpecial Weather StatementLBFKeith38 min
Aug 22, 9:04 PM MDTSpecial Weather StatementLBFPerkins41 min
Aug 23, 2:49 AM MDTFlood WatchLBFArthur, Blaine, Chase, Custer, Frontier, Grant and 8 more7 hr
Aug 23, 9:31 AM MDTFlash Flood WatchLBFArthur, Blaine, Chase, Custer, Frontier, Grant and 8 more26 hr

Nearby

River Flood Warnings in Nebraska, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.